MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25RWC W/ RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX25RWC W/ RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX25RWC
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, they had to run sweep at 10 for almost the whole case and the pc02 went up to 60.The patient was severely metabolically acidotic prior to being placed on cpb.The patient was given 300 meq sodium bicarbonate during cpb.The last dose of nahco3 was given at 2049, the sweep gas was increased from 7 lpm at 2041 to 10 lpm at 2112 then the sweep gas was decreased to 5 lpm at 2140.Total cpb time was 1800 to 2211.No health consequences or impact.The product was not changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 5, 2021.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 4114 ,3221, 4315).Type of investigation #1: 4114 - device not returned.Investigation findings: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.The actual sample was not returned for investigation and the lot number was not provided; therefore, a complete investigation could not be performed and a root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX25RWC W/ RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11423313
Report Number1124841-2021-00042
Device Sequence Number11914924
Product Code DTZ
UDI-Device Identifier00699753450479
UDI-Public(01)00699753450479
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR